Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What causes excessive sweating?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
I am always hot all the people around me are comfortable. I sweat terrible it runs down my face. I was just to my dr and everything cam back ok. just my liver enz are a little high. I take one zolft 50 mg a day. could u help.I was also told by my dr that my liver enzymes are high. I have been taken zolft for quite a few years . I also take tramado; hcl 50 mg twice a day for my knee.
Posted Wed, 6 Aug 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Need management

Detailed Answer:
Thank you for asking
Excessive sweating AKA hyperhidrosis is a wide array of manifestation to many etiologies underlying and need a lot of work up to reach one.This symptom is sweating in excess of that required for normal thermoregulation, is a condition that usually begins in either childhood or adolescence. Although any site on the body can be affected by hyperhidrosis, the sites most commonly affected are the palms, soles, and axillae. Hyperhidrosis may be idiopathic or secondary to other diseases, metabolic disorders, febrile illnesses, or medication use. Hyperhidrosis exists in 3 forms: emotionally induced hyperhidrosis (in which it affects the palms, soles, and axillae, localized hyperhidrosis, and generalized hyperhidrosis. Hyperhidrosis often causes great emotional distress and occupational disability regardless of the form and it needs to be sorted out.
Following lab work needs to be done to sort out the roots for this excessive sweating
Thyroid function tests may reveal underlying hyperthyroidism or thyrotoxicosis.
Blood glucose levels may reveal diabetes mellitus or hypoglycemia.
Urinary catecholamines may reveal a possible pheochromocytoma.
Uric acid levels may reveal gout.
A purified protein derivative (PPD) test can be performed to screen for tuberculosis.
Chest radiography may be used to rule out tuberculosis or a neoplastic cause of the hyperhidrosis.
Consult to a neurologist and endocrinologist and discuss the different management plans from conservative to interventional like topical agents as anticholinergics, boric acid, 2-5% tannic acid solutions, resorcinol, potassium permanganate, formaldehyde (which may cause sensitization), glutaraldehyde, and methenamine,Drysol (20% aluminum chloride hexahydrate in absolute anhydrous ethyl alcohol),topical application of baking soda,aluminium chloride gel are to be discussed
Systemic agents as anticholinergic medications such as propantheline bromide, glycopyrrolate, oxybutynin, and benztropine. Also sedatives and tranquilizers, indomethacin, and calcium channel blockers are also useful.
Iontophoresis (passing a direct current across the skin) Also works like charm, so does botulinum toxin.
last but not the least is the surgical parasympathectomy if the above mentioned maneuvers fail
Now the elevated liver enzymes are due to the medicines you have been taking.reduce the dose and get tested for complete liver functions and assessment of any etiology behind this.zoloft and tramadol does that too and more in chronic use as in your case.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor